Alert archive / Iowa / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 198, NWS Des Moines, IA

November 11, 20157 counties in Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Nov 11, 2015, 3:52 PM CST for 7 counties in Iowa. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 11, 2015, 3:52 PM CST (21:52 UTC)
Expired
Nov 11, 2015, 4:45 PM CST
In force
53 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
60.0 mph

Counties Hamilton County, IA, Hardin County, IA, Jasper County, IA, Marshall County, IA, Polk County, IA, Story County, IA, Webster County, IA

The radar

The Des Moines radar (KDMX), 44 km from the middle of the area, began a volume at 21:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 11, 11:25 AM CSTTornado WatchSPC6 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 9.9 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2015-11-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2015-11-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 101 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1035 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
101 m²/s²
0-3 km storm-relative helicity
238 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

498 
WUUS53 KDMX 112152
SVRDMX
IAC079-083-099-127-153-169-187-112245-
/O.NEW.KDMX.SV.W.0198.151111T2152Z-151111T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
352 PM CST WED NOV 11 2015

THE NATIONAL WEATHER SERVICE IN DES MOINES  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN WEBSTER COUNTY IN CENTRAL IOWA...
  WESTERN MARSHALL COUNTY IN CENTRAL IOWA...
  STORY COUNTY IN CENTRAL IOWA...
  HARDIN COUNTY IN CENTRAL IOWA...
  HAMILTON COUNTY IN CENTRAL IOWA...
  NORTHEASTERN POLK COUNTY IN CENTRAL IOWA...
  NORTHERN JASPER COUNTY IN CENTRAL IOWA...

* UNTIL 445 PM CST

* AT 351 PM CST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 9 MILES SOUTH OF WEBSTER CITY TO 5 MILES SOUTH OF
  NEVADA TO 5 MILES WEST OF NEWTON...MOVING NORTHEAST AT 60 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  NEWTON...WEBSTER CITY...NEVADA...IOWA FALLS...STORY CITY...STATE
  CENTER...ROLAND...JEWELL JUNCTION...BAXTER...MAXWELL...COLO...
  HUBBARD...MELBOURNE...ALDEN...STRATFORD...KELLOGG...ZEARING...
  RADCLIFFE...ELLSWORTH AND COLLINS.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 35 BETWEEN MILE MARKERS 115 AND 150.
 INTERSTATE 80 BETWEEN MILE MARKERS 168 AND 174.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST FOR CENTRAL IOWA.

LAT...LON 4158 9286 4172 9307 4177 9342 4192 9346
      4221 9370 4221 9395 4256 9397 4256 9329
      4206 9298
TIME...MOT...LOC 2151Z 209DEG 51KT 4233 9387 4194 9345 4168 9314 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$

COGIL
3 follow-up statements
459 
WWUS53 KDMX 112219
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
419 PM CST WED NOV 11 2015

IAC153-187-112229-
/O.CAN.KDMX.SV.W.0198.000000T0000Z-151111T2245Z/
WEBSTER IA-POLK IA-
419 PM CST WED NOV 11 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WEBSTER AND
NORTHEASTERN POLK COUNTIES IS CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF
THE WARNED AREA.  THEREFORE THE WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST FOR CENTRAL IOWA.

LAT...LON 4158 9286 4172 9307 4200 9339 4230 9358
      4237 9379 4256 9397 4256 9329 4206 9298
TIME...MOT...LOC 2219Z 208DEG 40KT 4257 9369 4218 9327 4192 9296 

$$

IAC079-083-099-127-169-112245-
/O.CON.KDMX.SV.W.0198.000000T0000Z-151111T2245Z/
MARSHALL IA-STORY IA-HARDIN IA-HAMILTON IA-JASPER IA-
419 PM CST WED NOV 11 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CST
FOR WESTERN MARSHALL...NORTHEASTERN STORY...HARDIN...HAMILTON AND
NORTHEASTERN JASPER COUNTIES...

AT 419 PM CST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 4 MILES SOUTHWEST OF BIG WALL LAKE TO 11 MILES EAST OF
ROLAND TO 8 MILES SOUTH OF MARSHALLTOWN...MOVING NORTHEAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
NEWTON...WEBSTER CITY...IOWA FALLS...STATE CENTER...ROLAND...JEWELL
JUNCTION...BAXTER...COLO...HUBBARD...MELBOURNE...ALDEN...KELLOGG...
ZEARING...RADCLIFFE...ELLSWORTH...WILLIAMS...MCCALLSBURG...RHODES...
NEW PROVIDENCE AND BLAIRSBURG.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 35 BETWEEN MILE MARKERS 132 AND 150.
 INTERSTATE 80 BETWEEN MILE MARKERS 168 AND 174.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST FOR CENTRAL IOWA.

LAT...LON 4158 9286 4172 9307 4200 9339 4230 9358
      4237 9379 4256 9397 4256 9329 4206 9298
TIME...MOT...LOC 2219Z 208DEG 40KT 4257 9369 4218 9327 4192 9296 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$

COGIL
469 
WWUS53 KDMX 112235
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
435 PM CST WED NOV 11 2015

IAC079-099-112245-
/O.CAN.KDMX.SV.W.0198.000000T0000Z-151111T2245Z/
HAMILTON IA-JASPER IA-
435 PM CST WED NOV 11 2015

...THE SEVERE THUNDERSTORM WARNING FOR HAMILTON AND NORTHEASTERN
JASPER COUNTIES IS CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST FOR CENTRAL IOWA.

LAT...LON 4207 9322 4256 9344 4256 9329 4206 9298
TIME...MOT...LOC 2235Z 209DEG 51KT 4276 9355 4237 9313 4210 9282 

$$

IAC083-127-169-112245-
/O.CON.KDMX.SV.W.0198.000000T0000Z-151111T2245Z/
MARSHALL IA-STORY IA-HARDIN IA-
435 PM CST WED NOV 11 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CST
FOR NORTHWESTERN MARSHALL...NORTHEASTERN STORY AND CENTRAL HARDIN
COUNTIES...

AT 435 PM CST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES EAST OF ELM LAKE TO NEAR ELDORA TO 6 MILES
NORTHEAST OF MARSHALLTOWN...MOVING NORTHEAST AT 60 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
IOWA FALLS...HUBBARD...ALDEN...NEW PROVIDENCE...CLEMONS...BUCKEYE...
ST. ANTHONY...OWASA AND IOWA FALLS MUNICIPAL AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST FOR CENTRAL IOWA.

LAT...LON 4207 9322 4256 9344 4256 9329 4206 9298
TIME...MOT...LOC 2235Z 209DEG 51KT 4276 9355 4237 9313 4210 9282 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$

COGIL
634 
WWUS53 KDMX 112240
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
440 PM CST WED NOV 11 2015

IAC083-127-169-112250-
/O.EXP.KDMX.SV.W.0198.000000T0000Z-151111T2245Z/
MARSHALL IA-STORY IA-HARDIN IA-
440 PM CST WED NOV 11 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN MARSHALL...
NORTHEASTERN STORY AND CENTRAL HARDIN COUNTIES WILL EXPIRE AT 445 PM
CST...
    
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST FOR CENTRAL IOWA.

LAT...LON 4207 9322 4256 9344 4256 9329 4206 9298
TIME...MOT...LOC 2239Z 209DEG 51KT 4276 9355 4237 9313 4210 9282 

$$

COGIL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 11, 3:09 PM CST, 43 minutes earlier.

Area forecast discussion, Nov 11, 3:09 PM CST, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
309 PM CST WED NOV 11 2015

.SHORT TERM /TONIGHT/...
ISSUED AT 306 PM CST WED NOV 11 2015

ONGOING SEVERE EVENT THE MAIN EVENT THIS AFTERNOON. MAIN CONCERN
OVERNIGHT WILL BE LINGERING CONVECTION THIS AFTERNOON AND EARLY
EVENING. WITH FAST MOVING STORM AND SQUALL LINE CONTINUING AS
DRYLINE AND COLD FRONT MOVE QUICKLY NORTHEAST WITH THE MAIN LOW...
EXPECTING THE SEVERE WEATHER THREAT WILL REMAIN UNTIL 6-7PM...THOUGH
THE BULK OF THE STORMS SHOULD BE NEARLY EAST OF THE REGION.
DEFORMATION AXIS AND PIVOT POINT ACROSS NORTHWEST IOWA CONTINUES TO
FAVOR MODERATE RAINFALL DEVELOPING LATE THIS AFTERNOON AND EARLY
EVENING...NO CHANGES TO CURRENT THINKING THERE. STRONG FLOW ON THE
BACKSIDE OF THE LOW WILL EVENTUALLY MIX DOWN ONCE COLD AIR ADVECTION
COMMENCES LATE EVENING. BUFR SOUNDINGS STILL FAVOR HIGH WIND WARNING
ACROSS THE WEST WITH SOME POTENTIAL FOR WINDS ABOVE 50KTS OVER THE
EASTERN SECTIONS FOR A FEW HOURS THOUGH SYNOPTIC STORM TRANSLATION
THROUGH CENTRAL/NORTH CENTRAL STILL FAVORS THE CENTRAL/WEST/NORTH
COUNTIES AT THIS TIME. OTHER CONCERN OVERNIGHT IS CHANGEOVER TO ANY
SNOW.  BUFR SOUNDINGS AND WARM AIR ALOFT CONTINUE TO PRECLUDE ANY
ORGANIZED SNOW THREAT THOUGH AM EXPECTING A CHANGEOVER TO RASN OVER
THE NORTHWEST AND NORTH CENTRAL AS THE STORM RAPIDLY DEPARTS. WITH
SATURATED GROUND AND WARM SOIL READINGS TO NOW...NOT EXPECTING TO
SEE ANY ACCUMULATIONS WITH ANY SNOW THAT DOES FALL. TEMPERATURES
WILL FALL INTO THE LOWER 30S NORTHWEST TO THE LOWER 40S IN THE
SOUTHWEST.

.LONG TERM /THURSDAY THROUGH WEDNESDAY/...
ISSUED AT 306 PM CST WED NOV 11 2015

WINDS REMAIN THE MAIN ISSUE THROUGH THURSDAY AFTERNOON AS THE STRONG
STORM REMAINS WRAPPED UP ACROSS WISCONSIN AND THE SFC PRESSURE
GRADIENT SLOWLY WEAKENS DURING THE DAYTIME HOURS. WILL CONTINUE
CURRENT ADVISORY THROUGH 00Z WITH SOME EXPECTATION THAT WINDS WILL
BEGIN RELAXING ACROSS THE REGION DURING THE AFTERNOON. OTHERWISE
SOME CLOUDS WILL RETURN IN THE COLD AIR ADVECTION AS THE LARGE LOW
TRACKS NORTHEAST. QUIETER CONDITIONS AND COLD TEMPERATURES WILL
SPREAD ACROSS THE AREA THURSDAY NIGHT AS BUFR SOUNDINGS SHOW SOME
INVERSION BEGINS TO FORM AND MIXING WILL END. HIGH PRESSURE MOVES
INTO THE AREA FOR FRIDAY AND SATURDAY WITH SEASONAL TEMPERATURES.
THE NEXT SYSTEM WILL ARRIVE BY SUNDAY NIGHT/MONDAY. SOME CONFIDENCE
ISSUES WITH REGARD TO SYSTEM TRACKING INTO THE AREA SUNDAY NIGHT
WITH THE EURO BEING A BIT SLOWER THAN THE GFS. THIS SYSTEM HAS SOME
CAPE BUT THE TRACK OF THE SYSTEM MAY BE FAR ENOUGH SOUTH TO BRING
MAINLY RAIN TO OUR AREA. ONCE AGAIN THE COLD AIR WILL LAG BEHIND THE
SYSTEM FAR ENOUGH TO LEAVE ANY FROZEN PRECIPITATION OUT OF THE
FORECAST. TEMPERATURES WILL REMAIN MORE SEASONAL WITH READINGS IN
THE 40S TO 50S FOR HIGHS AND LOWS IN THE 30S AND 40S.

&&

.AVIATION...11/18Z
ISSUED AT 1216 PM CST WED NOV 11 2015

MAIN CONCERNS WILL BE CONVECTION AND WIND THROUGH THE PERIOD.
STRONGER STORMS BREAKING OUT OVER SOUTHEAST NEBRASKA AND MORE OVER
NORTHEAST KS ATTM. WILL BE SEEING THE STORMS FLARE RAPIDLY
NORTHEAST OVER THE NEXT SEVERAL HOURS...REACHING KDSM BETWEEN
20-21Z AT LATEST AND NEARING KOTM BY 23-00Z. WINDS STILL EXPECTED
TO REACH HIGH WIND CRITERIA OVER MUCH OF THE AREA...ESPECIALLY
NORTHWEST WITH GUSTS NEARING 45 TO NEAR 50 KTS ELSEWHERE. WINDS
SETTLE SLIGHTLY AFT 12Z THURSDAY...BUT STILL REMAIN STRONG WITH
GUSTS NEAR 45KTS. OTHERWISE...CIGS GRADUALLY LOWER TO IFR AFT 03Z
AS COLD AIR ARRIVES...THEN RISE TO VFR BETWEEN 13-15Z THURSDAY.
WILL CONTINUE TO MONITOR FOR ANY TEMPO THUNDER WIND GUSTS AS
STORMS NEAR BOTH KDSM AND KOTM TODAY./REV

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING FROM 9 PM THIS EVENING TO 6 AM CST THURSDAY
FOR ADAIR-AUDUBON-BOONE-CALHOUN-CARROLL-CASS-CERRO GORDO-
CRAWFORD-DALLAS-EMMET-FRANKLIN-GREENE-GUTHRIE-HAMILTON-HANCOCK-
HARDIN-HUMBOLDT-KOSSUTH-MADISON-PALO ALTO-POCAHONTAS-POLK-SAC-
STORY-WARREN-WEBSTER-WINNEBAGO-WORTH-WRIGHT.

WIND ADVISORY FROM 6 AM TO 6 PM CST THURSDAY FOR ADAIR-AUDUBON-
BOONE-CALHOUN-CARROLL-CASS-CERRO GORDO-CRAWFORD-DALLAS-EMMET-
FRANKLIN-GREENE-GUTHRIE-HAMILTON-HANCOCK-HARDIN-HUMBOLDT-KOSSUTH-
MADISON-PALO ALTO-POCAHONTAS-POLK-SAC-STORY-WARREN-WEBSTER-
WINNEBAGO-WORTH-WRIGHT.

WIND ADVISORY FROM 9 PM THIS EVENING TO 6 PM CST THURSDAY FOR
ADAMS-APPANOOSE-BLACK HAWK-BREMER-BUTLER-CLARKE-DAVIS-DECATUR-
GRUNDY-JASPER-LUCAS-MAHASKA-MARION-MARSHALL-MONROE-POWESHIEK-
RINGGOLD-TAMA-TAYLOR-UNION-WAPELLO-WAYNE.

&&

SHORT TERM...REV
LONG TERM...REV
AVIATION...REV
Hazardous weather outlook, Nov 11, 11:43 AM CST, 4 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
1143 AM CST WED NOV 11 2015

IAZ027-028-038-039-049-050-061-062-074-075-081>086-092>097-121745-
BUTLER-BREMER-GRUNDY-BLACK HAWK-MARSHALL-TAMA-JASPER-POWESHIEK-
MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-
RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
1143 AM CST WED NOV 11 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED SEVERE THUNDERSTORMS ARE LIKELY THIS AFTERNOON ALONG
AND SOUTH OF HIGHWAY 20. DAMAGING WIND GUSTS IN EXCESS OF 60 MPH
AND A FEW TORNADOES MAY OCCUR.

A WIND ADVISORY IS IN EFFECT FOR THE AREA TONIGHT. PLEASE REFER
TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES
FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A WIND ADVISORY IS IN EFFECT FOR THE AREA THURSDAY. PLEASE REFER
TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES
FOR FURTHER DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY BETWEEN 2 PM AND 7
PM SOUTH OF HIGHWAY 20.

IAZ004>007-015>017-023>026-033>035-044-121745-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-SAC-CALHOUN-WEBSTER-CRAWFORD-
1143 AM CST WED NOV 11 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A FEW SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON...MAINLY
ALONG AND SOUTH OF HIGHWAY 20. DAMAGING WIND GUSTS IN EXCESS OF 60
MPH AND A FEW TORNADOES MAY OCCUR. QUARTER SIZED HAIL IS POSSIBLE.
LOCALLY HEAVY RAINFALL MAY OCCUR AS WELL WITH AMOUNTS EXCEEDING 2
INCHES MAINLY NORTH OF HIGHWAY 20.

A HIGH WIND WARNING IS IN EFFECT FOR THE AREA TONIGHT. PLEASE
REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT
WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A WIND ADVISORY IS IN EFFECT FOR THE AREA THURSDAY. PLEASE REFER
TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES
FOR FURTHER DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.

IAZ036-037-045>048-057>060-070>073-121745-
HAMILTON-HARDIN-CARROLL-GREENE-BOONE-STORY-AUDUBON-GUTHRIE-DALLAS-
POLK-CASS-ADAIR-MADISON-WARREN-
1143 AM CST WED NOV 11 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED SEVERE STORMS ARE LIKELY THIS AFTERNOON. DAMAGING WIND
GUSTS IN EXCESS OF 60 MPH AND A FEW TORNADOES MAY OCCUR.

A HIGH WIND WARNING IS IN EFFECT FOR THE AREA. PLEASE REFER TO
THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR
FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A WIND ADVISORY IS IN EFFECT FOR THE AREA THURSDAY. PLEASE REFER
TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES
FOR FURTHER DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY BETWEEN 2 PM AND 7
PM.

REV

In the hours before

Local storm report, Nov 11, 3:27 PM CST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
327 PM CST WED NOV 11 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0326 PM     TSTM WND DMG     CUMMING                 41.48N 93.76W
11/11/2015                   WARREN             IA   PUBLIC

            SMALL OUTBUILDING OVERTURNED

&&

NWS DES MOINES IA
IRIS SYSTEM
Local storm report, Nov 11, 3:39 PM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
339 PM CST WED NOV 11 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0319 PM     TSTM WND DMG     CUMMING                 41.48N 93.76W
11/11/2015                   WARREN             IA   PUBLIC

            SMALL SHED OVERTURNED. REPORTED VIA SOCIAL
            MEDIA.

&&

JAZ
Local storm report, Nov 11, 3:42 PM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
342 PM CST WED NOV 11 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     TSTM WND DMG     4 WSW YALE              41.75N 94.43W
11/11/2015                   GUTHRIE            IA   EMERGENCY MNGR

            DAMAGE TO OUTBUILDINGS, AND EQUIPMENT.
            NUMEROUS TREES DOWN.

&&

FAB
Local storm report, Nov 11, 3:47 PM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
347 PM CST WED NOV 11 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     TSTM WND DMG     4 NW PANORA             41.72N 94.43W
11/11/2015                   GUTHRIE            IA   EMERGENCY MNGR

            NUMEROUS TREES DOWN ON THE 4200 BLOCK OF
            PANORAMA ROAD.

&&

FAB
Local storm report, Nov 11, 3:49 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
349 PM CST WED NOV 11 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     TORNADO          DES MOINES INT AIRPORT (41.53N 93.66W
11/11/2015                   POLK               IA   OTHER FEDERAL

            DES MOINES INTERNATIONAL AIRPORT TOWER
            REPORTED TORNADO ON THE GROUND.

&&

NWS DES MOINES IA
IRIS SYSTEM
Local storm report, Nov 11, 3:51 PM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
351 PM CST WED NOV 11 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0332 PM     TSTM WND DMG     2 SW SAYLORVILLE        41.66N 93.65W
11/11/2015                   POLK               IA   LAW ENFORCEMENT

            MULTIPLE LARGE TREES DOWN AT INTERSECTION OF
            NW 55TH ST. AND NW BEAVER DR.

&&

SS

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 11, 1:07 PM CSTSevere Thunderstorm WarningDMXCalhoun, Carroll, Sac23 min
Nov 11, 1:48 PM CSTSevere Thunderstorm WarningDMXCass30 min
Nov 11, 1:51 PM CSTSevere Thunderstorm WarningDMXCalhoun, Pocahontas39 min
Nov 11, 2:01 PM CSTSevere Thunderstorm WarningDMXAdair, Adams, Cass44 min
Nov 11, 2:10 PM CSTSevere Thunderstorm WarningDMXRinggold, Taylor, Union35 min
Nov 11, 2:12 PM CSTSevere Thunderstorm WarningDMXAdair, Audubon, Cass, Guthrie48 min
Nov 11, 2:13 PM CSTSpecial Weather StatementDMXAdair, Boone, Clarke, Dallas, Decatur, Guthrie and 10 more92 min
Nov 11, 2:23 PM CSTSevere Thunderstorm WarningDMXClarke, Decatur, Ringgold, Union37 min
Nov 11, 2:28 PM CSTSevere Thunderstorm WarningDMXCarroll, Crawford47 min
Nov 11, 2:30 PM CSTSevere Thunderstorm WarningDMXAdair, Adams, Clarke, Madison, Union, Warren45 min
Nov 11, 2:31 PM CSTTornado WarningDMXCarroll29 min
Nov 11, 2:39 PM CSTSevere Thunderstorm WarningDMXDecatur, Wayne36 min
Nov 11, 2:39 PM CSTTornado WarningDMXClarke, Decatur, Ringgold21 min
Nov 11, 2:44 PM CSTTornado WarningDMXWayne46 min
Nov 11, 2:46 PM CSTSevere Thunderstorm WarningDMXBoone, Dallas, Greene, Guthrie, Madison44 min
Nov 11, 2:54 PM CSTSevere Thunderstorm WarningDMXCalhoun, Sac, Webster51 min
Nov 11, 2:55 PM CSTSevere Thunderstorm WarningDMXClarke, Lucas, Warren, Wayne50 min
Nov 11, 2:59 PM CSTTornado WarningDMXDallas, Madison16 min
Nov 11, 3:00 PM CSTTornado WarningDMXGreene, Guthrie30 min
Nov 11, 3:04 PM CSTTornado Warning Tornado observedDMXMadison, Warren26 min
Nov 11, 3:07 PM CSTSevere Thunderstorm WarningDMXBoone, Dallas, Polk, Story, Warren53 min
Nov 11, 3:09 PM CSTTornado WarningDMXBoone, Dallas25 min
Nov 11, 3:18 PM CSTTornado WarningDMXAppanoose, Lucas, Monroe, Wayne27 min
Nov 11, 3:27 PM CSTSevere Thunderstorm WarningDMXJasper, Marion48 min
Nov 11, 3:27 PM CSTTornado WarningDMXAppanoose, Monroe, Wapello33 min
Nov 11, 3:31 PM CSTSevere Thunderstorm WarningDMXAppanoose34 min
Nov 11, 3:44 PM CSTTornado WarningDMXJasper31 min
Nov 11, 3:47 PM CSTSevere Thunderstorm WarningDMXMahaska, Monroe, Wapello43 min
Nov 11, 3:52 PM CSTSevere Thunderstorm WarningDMXDavis, Wapello38 min
Nov 11, 3:56 PM CSTTornado WarningDMXJasper, Mahaska, Marion, Poweshiek41 min
Nov 11, 4:03 PM CSTSevere Thunderstorm WarningDMXJasper, Mahaska, Marion, Marshall, Poweshiek, Tama57 min
Nov 11, 4:10 PM CSTSpecial Weather StatementDMXBlack Hawk, Bremer, Butler, Grundy, Hamilton, Hardin and 6 more65 min
Nov 11, 4:10 PM CSTTornado WarningDMXMahaska20 min
Nov 11, 4:12 PM CSTTornado WarningDMXMarshall, Tama18 min
Nov 11, 4:23 PM CSTTornado WarningDMXMahaska, Poweshiek37 min
Nov 11, 4:30 PM CSTTornado WarningDMXGrundy, Marshall, Tama30 min
Nov 11, 4:39 PM CSTSevere Thunderstorm WarningDMXBlack Hawk, Grundy, Tama51 min
Nov 11, 5:02 PM CSTTornado WarningDMXBlack Hawk23 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.